|Posted on Sunday, January 07, 2001 - 9:19 am: || |
A recent bone scan showed a start of deterioation of my hip bones. I received my samples of fosamax by mail and was destressed to read the ingredients: alendronate monosodium salt trihydrate, inactive ingredients: microcrystalline cellulose, anhydrous lactose, croscarmellose sodium, magnesium stearate and carnauba wax. Daily dose of 10.0mg is prescribed.
This looks like big trouble for me! What can I do about my poor hip bones?
|Posted on Monday, January 08, 2001 - 11:37 am: || |
Joyce, the only ingredient that may contain free glutamate may be the anhydrous lactose, but it may have little or no effect on you. If it is in a capsule, just remove and take with applesauce or water. Sometimes the coatings on tablets contain troublesome ingredients. Some people benefit from washing that off in running water. At least try them for a few weeks and see if they effect you. I recently followed the suggestion of Connie who posted info concerning the use of compound pharmacists. I read up on Synthroid and suspected that it might not be doing the job it should, and so called my doctor and he had no problem calling the pharmacist I had found in Seattle. Now he mixes natural thyroid from swine (recommended by many doctors and scientists) with cane sugar, and puts that in a gel cap. I open the cap over a spoon, lick it off and drink some water. Not bad at all. He also compounded my estrogen replacement. It's from wild yams and it's mixed with alcohol and glycerin. I place 5 drops under my tongue each day. I've been using these for a week now, and I feel better every day...am even losing weight. If you find that you are reacting to the prescribed medication, tell your doctor and look for the nearest compound pharmacist. Mine just mails the meds to me and bills me, since my insurance won't cover it. Some policies will, though. I was paying $10.00 a month for each of the former meds out of pocket after insurance. I got 100 of the thyroid caps for $29.00, and the 4 to 5 month supply of tri-estrogens for $39.00. I came out ahead. Joyce, can you handle any dairy products? Rice Dream Rice milk makes a product that contains vitamin D and calcium. It may not bother you and may be worth a try if you cannot tolerate milk.
|Posted on Wednesday, January 10, 2001 - 6:34 am: || |
Thanks so much for your prompt reply. I will try the fosomax and see what happens. The large amount of monosodium is what worried me, anything that even looks like MSG makes me recoil. Am I paranoid? That's what the food industry has done to us!
Deb, you have helped me so much these last few months, I don't know where I would be today if I didn't find your website. Last fall you encouraged me to stop taking the vitamins I have taken since the early 60's, when I did that, my constant stomach ache went away, the next day! I was reading labels on food, but not on the vitamins and over the counter remedies. This made a big difference in my quality of life, I thought I was helping myself with the vitamins, making myself stronger. Ha! I read everything now, and it's frightening. It's such a job to keep a safe food supply. I miss all the goodies I used to eat. It's so overwhelming, I really take a day at a time philosophy.
We all appreciate your time and effort Deb, we would give you the Nobel Prize!
|Posted on Wednesday, January 10, 2001 - 9:15 am: || |
You can't imagine what it does for me to hear that I have actually helped someone with my advice or my book. I can give out information, but not everyone will follow through as you have. Thank you for listening and trusting. I hope others reading here will see how dangerous such things as their supplements can even be. Tiny amount of excitotoxins every day can be a serious trigger for people.
Here's a treat idea, Joyce. I sort of played with a hush puppies recipe: mix 1 cup of whole wheat flour, 1/3 c. of cornmeal, 2 1/2 t. baking powder, 1/4 t. salt, 1/2 t. nutmeg, and about 1/3 c.sugar. In a measuring cup, mix 2/3 cup of Rice Dream plain rice milk, or water, with 1 egg and pour into the dry ingredient. Mix and drop by mounded teaspoons (in sort of a round) into hot
oil. Fry until golden brown and drain on paper towels. Eat hot! If batter is too stiff, add more liquid.
|Posted on Wednesday, January 10, 2001 - 5:24 pm: || |
Hi Debbie A. could you tell me how to get your book and how much it is. I know that it is on this site some where but I can't seem to find it. Thanks.
|Posted on Wednesday, January 10, 2001 - 10:48 pm: || |
Anon., just go to the home page and on the left side is the menu. Click on "To order Battling the MSG Myth"....and just follow the instructions. If you have any questions, you can contact me at email@example.com.
|Posted on Thursday, January 11, 2001 - 5:58 am: || |
Here's a direct link to the order page:
I'm thinking I'll order a couple of the books and take them to work as samples. I'm sure once people see it they will decide to buy. Some people have mentioned that they want to rely less on convenience foods but they don't know what to cook.
I just discovered (doh!) the easy way to go to the home page of this site: At the top of this column, click on where it says "Battling the MSG Myth:" (underlined). That should get you there.
|Posted on Thursday, January 11, 2001 - 12:52 pm: || |
Sorry, that link at the top of the column takes you back to the discussion board main topics page. Home page is here: http://www.msgmyth.com
Suggestion to Deb & Mike A.: Is it possible to add a link to the MSGMyth home page somewhere in the format of the discussion board pages? It's kind of a pain to go up to the location bar and change the URL, and with everything being "point-and-click" nowadays, some people may not even know how to do that. Thanks!
|Posted on Thursday, January 11, 2001 - 5:44 pm: || |
Debbie, sorry about the dumb question on finding where your book order is located. I found out that I had saved this web sit without the home page. Thanks
|Posted on Thursday, January 11, 2001 - 11:23 pm: || |
|Posted on Thursday, April 19, 2001 - 3:05 pm: || |
JoyceT & anyone else out there who is dealing with osteoporosis medications: I'd really appreciate hearing from you about your experiences with FOSAMAX(http://www.merck.com/overview/96ar/osteo.html), ACTONEL http://www.aventispharma-us.com/PIs/actonel_TXT.html#description) &/or any ALTERNATIVE MEDICINE for osteoporosis.
The Fosamax and Actonel is loaded with "stuff" that I fear will make me react as I do to MSG in its various forms. To top it off, both meds have gastro side effects and this is the area where I am most vulnerable from MSG. (Osteoporosis makes me shiver too.)
Please post here or Email me. (Whatever I eventually learn, I will consolidate useful info and share.) Thanks!
|Posted on Thursday, April 19, 2001 - 8:29 pm: || |
MeMorris, have you considered calcium carbonate powder? I know this is not a "treatment", but if you took that in addition to getting some sun or vitamin D, would that be helpful?...or calcium, magnesium, potassium powder like the one from Beyond-A-Century? How about a homeopathic remedy?
I'm just throwing out ideas...I admit I am not familiar with osteoporosis or the modern meds for it...but sure understand your concerns about fillers and binders in any drug.
|Posted on Friday, April 20, 2001 - 6:59 pm: || |
If anyone wants to follow the discussion on osteoporosis medications at the IBS web site, check out:
Also, I have heard from another visitor of msgmyth and NoMSG who is a medical doctor via Email. She stopped taking Fosamax because of muscular reactions and other "strange feelings" that may have been from the maltodextrin used as an inactive ingredient/filler/binder. (Maltodextrin often contains MSG or MSG may be created during its processing per the following references: http://www.truthinlabeling.org/hiddensources.html )
Deb A. Thanks for your suggestions!
My visit with an alternative physician is next month and I have posted my request at other sites so I hope to have more to report that may be useful to NoMSGers. If anyone has more input, please post or Email me. Thanks!
|Posted on Saturday, April 21, 2001 - 8:19 am: || |
Another reason to avoid Nutrasweet. I believe the filler is maltodextrin. Since aspartame is 200 times sweeter than sugar, they need to put something more in the packet than just the aspartame, because people would wonder where the product was. With the synergistic bad effects of aspartame and glutamate together according to Dr. Blaylock, that can't be good.